Valium and Hydromorphone IR taken together

Discussion in 'Pain Relief - Chronic Pain - Pain Meds' started by ejohn, Nov 26, 2019.

  1. ejohn

    ejohn Level 2 active citizen

    Hi, First, It's nice to have found someplace where I can talk among people who won't judge.... A few years ago I was diagnosed with severe inflammation of both my nuts...it's basically felt like a couple of huge jelly bears swinging around in there..'. Luckily, there are only a few of us every year and I found a world-renowned surgeon who performed a dozen operations on other patients. I lost 18 units of blood, suffered a bowel perforation and almost died at the time of the closing of my nut-sacks. However, after 3 weeks in the hospital, I was told I was cured and all was fine. I'm one of the lucky ones. This allows me to live; and walk, albeit not very well. But before my operation, having three children and my soul-mate for a wife, the idea of leaving them behind and dying was heavy on my mind. Interestingly, I didn't even ask for any sedatives, but my physician gave me an Rx for hydromorphone injections and 10 MG of Roche valium. Thinking I was going to die, I thought why not go out while still on the top. When I was told I might have a chance for survival, they kept me on the valium because I also went through a couple of other issues. After my surgery, I was sent home with an Rx for fentanyl patches.. They asked if I wanted hydromorphone, but I enjoyed that stuff so much in the hospital, I thought it would be a bad idea to continue taking it but I did manage to convince my doc to prescribe hydromorphone later on. btw I will my nuts feel just fine after the operation. My left leg and both feet are always numb and very tender to the touch. I also have a colostomy. I forgot to mention I take the hydromorphone injections mostly as Xanax does nothing for me, but the valium helps me sleep and relax. I haven't had to up my dose of either my Dilaudid IR or the valium but for the past year, my dosing has actually gone down a bit. It's my PC physician who writes me the Rx, bless that guy. I don't even need to see him in person. He's a very respected PC at a major hospital in the area and the 2nd script is for the hydromorphone IR, the only doc in my area willing to prescribe injectable pain medications.. I take on average 3-4 amps of hydromorphone /day and I feel great, but I order online from a source i found on this forum, to meet my quota on the dilly... and have been doing that for a few months.My Rx for the valium is 10 MG up to four times a day. I take about 4 pills and have been for a few years. sometimes I take them together....sometimes I don't. Again, my dosage has remained unchanged. often I bite them in half and only take half of each. I hear these stories of people mixing these two and not waking up. And honestly, sometimes the valiums wonks me out and I sleep great. Sometimes I don't sleep well at all. They do mess with your time perception a bit, or at least they do for me. I sometimes have only slept for 10 minutes and wake up feeling great. like it's the next day.'..lol. Not a worry at all, in my situation. My pharmacist hasn't said a thing, nor my PC. So here comes my question, how dangerous is my current situation (taking both hydromorphone injections and valium at the amounts I do, around the same time), and how can one, without checking into a rehab center, cut back gradually until Im where I wanna be (ideal would be 1-2 amps hydromorphone /day)? I realize that's several questions mixed up Sorry for this to be so long-winded, but I felt it necessary to tell my entire situation...probably because I'm self-conscious of my situation but it is what it is. Any information and/or opinions would be greatly appreciated. Peace and God Bless you guys.
     
  2. RocketGhost

    RocketGhost Level 1 active citizen citizen

    Well, I think whats important is that you discuss the potential for any further complications with your doctor. No one on this discussion board has a full knowledge of your overall medical situation and history despite your detailed explanation above. In my experience, the dosages you are describing are on the safe side but the addition of another substance like alcohol could definitely tip that equation. The valium is not a problem when discussing whether cold turkey withdrawal could "kill you." It can happen with other benzodiazepines but very rarely with fentanyl and hydromorphone. The most successful self-tapers I've seen with benzodiazepines have been a 5% reduction every 2 weeks or so. It takes a long time on your own. A hospital in-patient medically supervised detox can be done much more quickly but I do not think you qualify as your current doses are on the lower side. I would suggest not doing it too fast. Lower your dilaudid dose first and then valium. I would also strongly suggest that you may be able do this by yourself. Given the doses you've described, an in-patient detox would probably be unecesary...
     
  3. BrainGOAT

    BrainGOAT Level 2 active citizen

    Thanks for the input and consideration and detailed and thoughtful response. Peace out:confused:
     
  4. RxHeart

    RxHeart Level 1 active citizen citizen

    if you do not mind, where do you buy the injectable Dilaudid? and how long have you been mixing?
     
  5. ejohn

    ejohn Level 2 active citizen

    I buy the hydromorphone from thedonrx and they work a bit better than the ones I get prescribed from my doc, at least it feels that way, only had serious withdrawal once because when I have opiates for whatever reason, it's in most cases a controlled consumption. However one time it went out of control I was taking 6-7 amps a day and finally,a few months after the surgery, my supplies ran out. I totally panicked. I never knew what opiate withdrawal really was until then, but in perspective it really wasnt that bad ,to tell you the truth. a few Shakes, nausea, vomiting, and that was the end of it, then I asked the doctor to increase the amount of amps so I would not need to search online. He's like "no, we don't want you getting hooked". So needless to say, I was pissed. I thought after a day or so it would be over, but after a couple sleepless nights and migraines, I was sitting one night debating if I should just order from a online pharmacy as recommended by a close friend, or try another doc in a specialized clinic, which I thought was only for real addicts. Talking to other in the same situation, this dude from across the street happened to have a few hydromorphone vials in hand, and since it was already like half way through the withdrawal, just taking a few amps helped and I was back feeling great as ever. If they didn't make things completely dandy, they certainly made the symptons more bearable. So after that I learned for next time I have to stock up, and I finally went with thedonrx for dilly amps and valiums. My advice, make sure to keep a little on the side for tapering or for whatever reason I guess maybe if I explained to my doc how bad it was with the insomnia, nutpain, headaches, dizziness and nausea, he might have helped. Yea the attitude of certain docs really pissed me off ,but by talking to some people that has recently received vics, oxys and dilly amps from thedonrx, I know where to go, or better, what to do in case I run out of meds.
     
  6. dustspooky393

    dustspooky393 Level 1 citizen active citizen

    The young ones ought to be made to read this type of thing when they hit about 14. Narcotics drugs heroin, cocaine, meth ,crack and so on are NOT a game or just harmless fun; Those powders can be diluted, deadly and evil when it comes to w/ds. so better get your meds in a controlled manner (pills or vials) BE safe, DustSpooky393
     

Share This Page